Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 20, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 14, 2014, 5:06 AM CST for 18 counties in Texas. It took effect at Dec 14, 2014, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2014, 5:06 AM CST (11:06 UTC)
- In effect from
- Dec 14, 2014, 10:00 AM CST
- Expired
- Dec 14, 2014, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 28 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554 WWUS74 KLUB 141106 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 506 AM CST SUN DEC 14 2014 TXZ021>025-027>031-033>036-039>042-142200- /O.NEW.KLUB.WI.Y.0020.141214T1600Z-141215T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 506 AM CST SUN DEC 14 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...STRONG WESTERLY WINDS WILL OVERSPREAD THE SOUTHWEST TEXAS PANHANDLE AND SOUTH PLAINS LATE THIS MORNING AND PERSIST THROUGH THE AFTERNOON HOURS. * WINDS...SUSTAINED AT 30 TO 40 MPH...WITH GUSTS TO 45 TO 55 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADWAYS. POORLY FASTENED LOOSE OR LIGHTWEIGHT OBJECTS...INCLUDING HOLIDAY DECORATIONS...WILL BE BLOWN AROUND. IN ADDITION...VISIBILITIES WILL BE REDUCED IN BLOWING DUST...ESPECIALLY DOWNWIND OF OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
818 WWUS74 KLUB 142112 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 312 PM CST SUN DEC 14 2014 TXZ021>025-027>031-033>036-039>042-150000- /O.CON.KLUB.WI.Y.0020.000000T0000Z-141215T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 312 PM CST SUN DEC 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...STRONG WESTERLY WINDS WILL PERSIST ACROSS THE SOUTHWEST TEXAS PANHANDLE AND SOUTH PLAINS THROUGH THE AFTERNOON. * WINDS...SUSTAINED AT 30 TO 40 MPH...WITH GUSTS TO 45 TO 55 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADWAYS. POORLY FASTENED LOOSE OR LIGHTWEIGHT OBJECTS... INCLUDING HOLIDAY DECORATIONS...WILL BE BLOWN AROUND. IN ADDITION...VISIBILITIES WILL BE REDUCED IN BLOWING DUST... ESPECIALLY DOWNWIND OF OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
324 WWUS74 KLUB 150000 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 600 PM CST SUN DEC 14 2014 TXZ021>025-027>031-033>036-039>042-150100- /O.EXP.KLUB.WI.Y.0020.000000T0000Z-141215T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 600 PM CST SUN DEC 14 2014 ...WIND ADVISORY HAS EXPIRED... SUSTAINED WEST TO SOUTHWEST WIND SPEEDS HAVE DROPPED BELOW 31 MPH ACROSS THE SOUTH PLAINS AND PORTIONS OF THE ROLLING PLAINS EARLY THIS EVENING. AS A RESULT...WILL ALLOW THE WIND ADVISORY TO EXPIRE ON TIME. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 14, 3:40 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 14, 3:40 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 340 AM CST SUN DEC 14 2014 .SHORT TERM... A POTENT UPPER LOW WAS APPROACHING FROM THE WEST THROUGH NORTHERN NEW MEXICO AS OF 08Z. THE UPPER LOW IS FORECAST TO MAKE STEADY PROGRESS THROUGH THE NORTHERN TEXAS PANHANDLE THIS AFTERNOON AND INTO CENTRAL KANSAS BY LATE TONIGHT. THIS TRACK WILL BRING A BRIEF WINDOW OF LIFT FROM WEST TO EAST ACROSS THE CWA THROUGH MID TO LATE MORNING...WITH THE DRY SLOT...SUBSIDENCE...STRONG WESTERLY WINDS AND AREAS OF BLOWING DUST FOLLOWING THE PACIFIC FRONT THIS AFTERNOON. EARLY ON...WE WILL WATCH FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WORKING ACROSS THE SOUTH PLAINS BEFORE 12Z AND INTO THE ROLLING PLAINS THROUGH 15-16Z BEFORE SHIFTING EAST OF THE FA. AS OF 0845Z...CONVECTION INTENSITY HAS BEEN RATHER UNIMPRESSIVE... THOUGH A FEW LIGHTNING STRIKES WERE NOTED ACROSS THE NORTHWEST ZONES WHERE LARGE SCALE LIFT AND CONVECTIVE COVERAGE WAS GREATEST. A FEW SHOWERS HAVE ALSO RECENTLY DEVELOPED ACROSS THE SOUTHEAST ZONES WITHIN A MOIST ISENTROPIC UPGLIDE REGIME. UNFORTUNATELY...THE LIMITED SHOWER COVERAGE COMBINED WITH THE QUICK STORM MOTION WILL RESULT IN ONLY LIMITED AND LIGHT PRECIPITATION TOTALS EARLY TODAY. ANY LINGERING SHOWERS/STORMS WILL QUICKLY SHIFT EAST OF THE AREA BY LATE MORNING. STRONG TROPOSPHERIC WINDS WILL THEN OVERSPREAD THE SOUTH PLAINS FROM WEST TO EAST...BEHIND THE PACIFIC FRONT...AS WE WILL RESIDE SOUTH OF THE PASSING CLOSED LOW. A STRONG PRESSURE GRADIENT...RELATIVELY DEEP MIXING FOR THIS TIME OF YEAR...AND SUBSIDENCE WILL ALL PROMOTE A WINDY LATE MORNING AND AFTERNOON. THE STRONGEST WINDS ARE FORECAST TO SPREAD ACROSS THE NORTHWESTERN ZONES...WHERE A FEW SPOTS COULD FLIRT WITH HIGH WIND CRITERIA. HOWEVER...IN GENERAL...EXPECT SUSTAINED WESTERLY WINDS OF 30-40 MPH...WITH GUSTS TO 45-55 MPH...TO BE COMMON ACROSS MUCH OF THE CAPROCK THIS AFTERNOON. GIVEN THIS...WE WILL ISSUE A WIND ADVISORY FOR ALL OF OUR COUNTIES ON THE CAPROCK...PLUS HALL AND MOTLEY COUNTIES...VALID FROM 16Z TO 00Z. OBVIOUSLY...THIS MAGNITUDE OF WINDS WILL UNDOUBTEDLY LOFT SOME BLOWING DUST TOO. THE WINDS WILL GRADUALLY DECREASE EARLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING/MIXING...BUT BREEZY WESTERLY WINDS WILL PERSIST WELL INTO THE NIGHT AS THE PRESSURE GRADIENT REMAINS FAIRLY TIGHT. THE DOWNSLOPE WINDS ALONG WITH PLENTY OF SUNSHINE WILL STILL SECURE ANOTHER MILD DECEMBER DAY...WITH HIGHS RANGING FROM THE MID-50S NORTHWEST TO MID TO UPPER 60S SOUTHEAST. A COLDER NIGHT WILL FOLLOW TONIGHT...THANKS MOSTLY TO THE LOSS OF LOW-LEVEL MOISTURE WHICH HAS PROVIDED LOW CLOUDS AND FOG FOR THE PAST WEEK AND A HALF. EVEN WITH WINDS NOT COMPLETELY DROPPING OFF...LOWS SHOULD DIP INTO THE 20S AND LOWER 30S ON THE CAPROCK...WITH MIDDLE 30S IN THE ROLLING PLAINS. && .LONG TERM... WEST-NORTHWEST FLOW WILL FOLLOW SUNDAY NIGHT INTO MONDAY IN THE WAKE OF THE EXITING SYSTEM. AND THIS WILL ALLOW COOLER AIR TO GRADUALLY WORK INTO THE CWA. WE SHOULD SEE THE FIRST FREEZING TEMPS IN A WEEK OR SO ACROSS MUCH OF THE CAPROCK EARLY MONDAY MORNING. WE COULD ALSO SEE SOME GUSTY WINDS IN THE MORNING HOURS ACROSS PORTIONS OF THE AREA AS JET ENERGY TRAILING THE SYSTEM PASSES OVERHEAD. HIGH TEMPS SHOULD BE MAINLY IN THE 50S. CLEAR SKIES...DRY AIR AND LIGHT WINDS WILL ALLOW TEMPS TO FALL INTO THE 20S AND 30S ACROSS THE AREA TUESDAY MORNING AND HIGH TEMPS ON TUESDAY WILL REMAIN STUCK IN THE 50S. LOW-LEVEL WINDS WILL START TO RESPOND TO THE NEXT UPPER-LEVEL SYSTEM APPROACHING FROM THE WEST AS EARLY AS TUESDAY NIGHT...AND WILL BEGIN TO DRAW MOISTURE BACK INTO WEST TEXAS. LOW STRATUS WILL LIKELY PRODUCE OVERCAST SKIES ACROSS MUCH OF THE AREA WEDNESDAY MORNING. MED-RANGE GUIDANCE CONTINUES TO STRUGGLE A BIT WITH THE EVOLUTION OF THE STORM SYSTEM AS IT PASSES ACROSS THE WESTERN STATES AND WHETHER OR NOT IT WILL SPLIT INTO TWO PIECES OR IF IT WILL CONSOLIDATE INTO A CLOSED LOW ACROSS THE SOUTHWEST. AS SUCH...WE WILL CONTINUE TO RELY ON BLENDED MODEL GUIDANCE WHICH GIVES THE FORECAST AREA A BROAD 20-30 PERCENT CHANCE OF RAIN SHOWERS MUCH OF WEDNESDAY AND THURSDAY. TEMPERATURES DURING THIS PERIOD SHOULD REMAIN MILD....HOWEVER A COLD FRONT IS EXPECTED TO ARRIVE SOMETIME LATE THURSDAY. THIS COULD BRING A CHANCE OF SNOW INTO THE PICTURE THURSDAY NIGHT AND FRIDAY MORNING ACROSS THE HIGHER TERRAIN IF THE SLOWER...DEEPER TROUGH SOLUTIONS VERIFY. WE WILL LIKELY SEE A DRYING TREND BUT COOL TEMPERATURES DURING THE DAY FRIDAY...WITH WARMER TEMPERATURES BY SATURDAY AS SHORTWAVE RIDGING ARRIVES. BY EARLY NEXT WEEK...GUIDANCE HAS GONE BACK TO SUGGESTING A LARGE UPPER LOW CUTTING OFF WELL TO OUR WEST OR SOUTHWEST. IT IS TOO EARLY TO TELL IF IT WILL BE CLOSE ENOUGH TO INFLUENCE OUR AREA EARLY IN THE WEEK OR WHEN/HOW IT WILL EVENTUALLY EJECT INTO THE PLAINS. && .FIRE WEATHER... STRONG SOUTHWESTERLY TO WESTERLY WINDS WILL ENVELOP THE REGION BEHIND AN EARLY DAY PACIFIC FRONT. THESE WINDS WILL ADVECT IN MUCH DRIER AIR THAN HAS BEEN LINGERING IN THE REGION RECENTLY. EVEN THOUGH AFTERNOON TEMPERATURES WILL BE DOWN FROM SATURDAY...THEY WILL STILL BE ABOVE AVERAGE...MOSTLY IN THE UPPER 50S TO MIDDLE 60S...WHICH WILL DRIVE THE RH VALUES DOWN INTO THE 15-30 PERCENT RANGE THIS AFTERNOON. THESE DRY CONDITIONS...COUPLED WITH SUSTAINED 20 FT WINDS OF 25 TO 35 MPH...COULD BRIEFLY ELEVATE THE FIRE DANGER SOMEWHAT. HOWEVER...THE RECENT PROLONGED MOIST STRETCH ALONG WITH THE MOIST START TO THE DAY /AND EVEN SCATTERED LIGHT PRECIPITATION EARLY TODAY/ SHOULD TEND TO KEEP THE FUELS UNRESPONSIVE TO THE WINDY AND DRY AFTERNOON. GIVEN THIS...WE WILL FORGO ISSUING ANY FIRE DANGER STATEMENT THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 56 26 53 23 52 / 10 0 0 0 0 TULIA 58 29 54 24 51 / 20 0 0 0 0 PLAINVIEW 59 29 54 24 53 / 10 0 0 0 0 LEVELLAND 60 29 56 27 53 / 10 0 0 0 0 LUBBOCK 61 30 56 27 52 / 10 0 0 0 0 DENVER CITY 61 30 58 28 53 / 0 0 0 0 0 BROWNFIELD 61 31 57 28 53 / 10 0 0 0 0 CHILDRESS 65 36 59 30 51 / 50 0 0 0 0 SPUR 64 34 59 30 52 / 20 0 0 0 0 ASPERMONT 68 37 61 32 53 / 30 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>025-027>031-033>036-039>042. && 23/33
Hazardous weather outlook, Dec 13, 3:38 PM CST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 338 PM CST SAT DEC 13 2014 TXZ021>044-142145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 338 PM CST SAT DEC 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE A SCATTERED TO BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AND MOVE FROM WEST TO EAST ACROSS THE SOUTH PLAINS LATE TONIGHT... GENERALLY AFTER MIDNIGHT. THESE THUNDERSTORMS WILL AFFECT SPOTS OFF THE CAPROCK THROUGH SUNDAY MORNING. A FEW OF THESE STORMS COULD BECOME STRONG TO MARGINALLY SEVERE. THE PRIMARY THREATS WOULD BE WIND GUSTS IN EXCESS OF 50 MPH AND NICKEL SIZE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM ACTIVITY WILL EXIT THE ROLLING PLAINS BY MIDDAY SUNDAY. GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP ACROSS THE CAPROCK SUNDAY AFTERNOON...POSSIBLY REQUIRING A WIND ADVISORY FOR SOME AREAS. FIRE DANGER MAY ALSO BECOME ELEVATED GIVEN THE DRY AND WINDY CONDITIONS SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.